Could birth control pills explain why my girlfriend suddenly broke up with me?
I recently broke up with my girlfriend. We dated for more than four years and never had any problems. That was up until my girlfriend told me that for the past few months, her feelings for me had changed. The love she used to feel for me just sort of faded. She still cared about me as a person, but that feeling that made everything seem "right" had just disappeared.
I was shocked. When I spoke to my mother to explain what was happening she expressed concern over my girlfriend's birth control medication. In fact, my girlfriend started the medication within a month of when her feelings started to change. Do you think there is any possibility that her birth control has changed her attraction to me?
Mood changes are certainly a possible side effect of birth control pills. If her birth control is reducing her sex drive, she could be feeling less romantic towards you. If she has concerns about that, then she may want to switch to a different pill to see if things improve.
However, if her feeling differently about you is the only thing that has changed, it’s also possible that this has nothing to do with the birth control. You said you have already broken up, so ultimately this is her decision. Mood changes, unless extreme, don’t stop someone from having the ability to make a rational decision.
Relationship endings are hard, and we want to find something to blame. That’s normal and can help us cope with the loss. At the end of the day, however, the relationship is over, and you have to respect her choice. Be kind to yourself, stay active, and surround yourself with friends.